A 52-year-old man with retroperitoneal nodal, lung, and liver metastases from choriocarcinoma received chemotherapy with etoposide, cisplatin, and bleomycin. Within 48 hours of starting treatment, he had hypotension, hypoxemia, and anuria. Laboratory values showed hyperuricemia, hyperkalemia, hyperphosphatemia, hypocalcemia, and metabolic acidosis. He was placed on mechanical ventilation, and hemodialysis was instituted, with marked improvement in renal function. A second, shortened course of chemotherapy with carboplatin and etoposide was given 21 days later. However, on hospital day 48, the patient died of progressive pulmonary insufficiency and cardiac arrest. This represents the first reported case of acute tumor lysis syndrome after systemic chemotherapy for advanced nonseminomatous germ cell cancer.
|Original language||English (US)|
|Number of pages||4|
|Journal||Southern medical journal|
|State||Published - Sep 1 2000|
ASJC Scopus subject areas